MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SA6JR40SH
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was used.No damage was noted to the device packaging or the protective packaging.The device was not inspected prior to use.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that there was loss of the distal segment outer material.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the catheter was unable to be positioned in the ostium of the rca and when pulled back it was noted that the distal segment (last 20 cm) was deformed, the most part of the catheter was missing with the wire braid exposed.No patient injury reported.Image analysis: photo provided matched the product returned.The catheter distal segment material is missing, exposing the braid wire.Product analysis: received for analysis was 6f sherpa catheter sa6jr40sh lot# 0008777263.As received the catheter was coil wrapped and bloody.The catheter distal segment material is missing, exposing the braid wire.There is visible degradation/disintegration of 35d pebax distal segment.Remaining segment material is visible cracked and loose.Flakes of the light blue segment material could easily be lifted away from the braid with tweezers.The material is very soft.Tip and sleeve are intact.Shaft and inner lumen are intact.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8636295
Report Number1220452-2019-00066
Device Sequence Number19293897
Product Code DQY
UDI-Device Identifier00613994821850
UDI-Public00613994821850
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Model NumberSA6JR40SH
Device Catalogue NumberSA6JR40SH
Device Lot Number0008777263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/27/2019
03/29/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/26/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1
Patient Age61 YR